Florida, 2007

Damaging Winds in Florida, July 13, 2007

July 13, 2007 · NWS JAX · 3 events in 3 counties and zones

Mean layer southwest flow focused the sea breeze collision along the Interstate 95 corridor in the afternoon. A short wave trough moved through the region and destabilized the atmosphere in concert with daytime heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Mean layer southwest flow focused the sea breeze collision along the Interstate 95 corridor in the afternoon. A short wave trough moved through the region and destabilized the atmosphere in concert with daytime heating. Scattered severe storms developed across the region in the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 7:45 AM EST, 4 hours earlier.

Area forecast discussion, Jul 13, 7:45 AM EST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT FRI JUL 13 2007

.UPDATE...
1000-500 SWLY FLOW WILL CONTINUE TODAY AS THE MEAN LAYER RIDGE
WILL REMAIN IN SOUTH FL. EXPECT CONVECTION TO INITIATE ALONG THE
WEST COAST SBRZ EARLY THIS AFTERNOON AS SURFACE TEMPERATURES
RISE. WEAKER SWLY FLOW WILL ALLOW THE EAST COAST SBRZ TO REACH THE
I-95 CORRIDOR BEFORE IT INTERCEPTS THE WEST COAST SBRZ. ONCE AGAIN
WE WILL HAVE THE POTENTIAL FOR ISOLATED SEVERE WEATHER INCLUDING
WET MICROBURST ALONG THE SBRZ COLLISION. FURTHER TO OUR WEST A
SHORT WAVE CURRENTLY OVER AL IS SET TO MOVE IN OUR CWA LATE THIS
AFTERNOON AND KICK OFF SOME CONVECTION IN S GA. HIGHER DEWPOINTS
IN FL WILL BE PULLED UP INTO S GA THAT WILL HELP DESTABILIZE THE
ATMOSPHERE AS THE SHORTWAVE MOVES THROUGH.

&&

.AVIATION...
MVFR VSBYS IN FOG THIS MORNING WILL DISSIPATE QUICKLY WITH VFR
CONDS MUCH OF THE DAY. ISOLD/SCTD IFR/MVFR CIGS/VSBYS WILL BE
POSSIBLE WITH SHWR/TSTM ACTIVITY AT TAF SITES THIS AFTN/EVE.

&&

.MARINE...
LIGHT SWLY WINDS OF 10-15 KT WILL CAN BE EXPECTED WITH SEAS OF 2-4
FT FOR THE REST OF TODAY AS THE NOCTURNAL SURGE ENDS. SCATTERED
THUNDERSTORMS WILL TRACK EAST INTO THE NEAR AND OFF SHORE WATERS
LATER THIS AFTERNOON AND WILL PUSH WELL OFF SHORE BY THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  72  90  72 /  20  30  70  40
SSI  91  77  87  76 /  20  30  50  40
JAX  95  75  90  73 /  30  30  60  30
SGJ  92  76  88  74 /  40  30  50  30
GNV  94  74  89  72 /  40  30  60  30
OCF  93  74  89  71 /  40  30  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

BARRON/HESS/KERNS
Hazardous weather outlook, Jul 13, 10:30 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT FRI JUL 13 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EDT FRI JUL 13 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

..ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
FROM LATE THIS MORNING THROUGH THE EVENING HOURS. THE BEST
COVERAGE WILL BE SOUTH OF I-10. THE STRONGEST STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL...STRONG AND GUSTY WINDS...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE
POSSIBLE OVER INTERIOR SECTIONS MAINLY SOUTH IF I-10 THIS AFTERNOON
DUE TO THE WEST AND EAST COAST SEA BREEZE COLLISION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/HESS

In the hours before

Special weather statement, Jul 13, 10:38 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EDT FRI JUL 13 2007

FLZ040-131630-
MARION-
1138 AM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM...

AT 1138 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF OCALA...MOVING
EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
OCALA...ANTHONY...SPARR...BURBANK...LYNNE AND FORT MCCOY THROUGH
1230 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 13, 11:03 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT FRI JUL 13 2007

FLZ021-131630-
SUWANNEE-
1203 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EDT...

AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LURAVILLE...OR 6 MILES NORTH OF
MAYO...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND LURAVILLE...WELLBORN...MCALPIN...LIVE OAK AND
HOUSTON THROUGH 1230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 13, 11:17 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1217 PM EDT FRI JUL 13 2007

FLZ024-GAZ150-164-165-131645-
CHARLTON-INLAND CAMDEN-NASSAU-WARE-
1217 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...WARE...
NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 1245 PM EDT...

AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
WEST OF HOMELAND TO 9 MILES NORTHWEST OF ST. GEORGE...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HOMELAND...FOLKSTON...KINGS FERRY...HILLIARD...
BRYCEVILLE AND ST. GEORGE THROUGH 1245 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 13, 11:27 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT FRI JUL 13 2007

FLZ040-131700-
MARION-
1227 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
100 PM...

AT 1227 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF SUMMERFIELD...OR 6
MILES NORTHWEST OF WILDWOOD...MOVING NORTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SANTOS...SUMMERFIELD...
WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF...LAKE
WEIR AND BELLEVIEW THROUGH 100 PM. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 13, 11:30 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT FRI JUL 13 2007

FLZ020-021-131700-
HAMILTON-SUWANNEE-
1230 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 100 PM EDT...

AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF SUWANNEE RIVER STATE PARK TO 3 MILES SOUTHEAST OF
LURAVILLE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...NEWBURN...
LURAVILLE...SUWANNEE SPRINGS...OBRIEN...MCALPIN...LIVE OAK AND
HOUSTON THROUGH 100 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 13, 11:44 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT FRI JUL 13 2007

FLZ024-GAZ164>166-131715-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
1244 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...NASSAU
AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 115 PM EDT...

AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF TARBORO TO 9 MILES WEST OF ST. GEORGE...MOVING SOUTHEAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TARBORO...FOLKSTON...KINGS FERRY...HILLIARD...CALLAHAN...
BRYCEVILLE...ST. GEORGE...KINGSLAND AND COLESBURG THROUGH 115 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
July 13, 11:45 AM EST
Where
Suwannee County, 3.29 mi ESE of Falmouth
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.330, -83.080

Large 6-8 inch healthy Pecan tree limbs were blown down.

Thunderstorm Wind, Nassau

When
July 13, 12:05 PM EST to 12:30 PM EST
Where
Nassau County, 0.59 mi W of Kings Ferry to 0.69 mi S of Fernandina Beach
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.770, -81.840

Large tree limbs were blown down along Haddock Road around 105 pm local time. By 130 pm local time the storm had reached Fernandina Beach where strong thunderstorm wind gusts blew containers over which damaged the Fernandina Beach Port.

Thunderstorm Wind, Baker

When
July 13, 2:40 PM EST
Where
Baker County, 0.91 mi SE of Taylor
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.420, -82.270

Large tree limbs damaged power lines which knocked out the power just south of Taylor.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44002, 44003, 44004.